Hail, Piatt
- When
- May 13, 4:39 PM CST
- Where
- Piatt County, 2 mi N of Hammond
- Measured
- 1 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.383, -87.650
6 thunderstorm wind, 5 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before the first event at May 13, 1:50 PM CST, 2 hours 49 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 250 PM CDT FRI MAY 13 2005 .DISCUSSION...COVERAGE OF CONVECTION OVERNIGHT TONIGHT...AND LINGERING RAIN CHANCES ON SATURDAY THE MAIN FORECAST CHALLENGES. NAM ONCE AGAIN THE MODEL OF CHOICE...AT LEAST IN THE SHORT TERM... AS THE GFS SUFFERING FEEDBACK PROBLEMS WITH SECOND SHORTWAVE FCST TO PUSH ACRS THE MIDWEST TNT. FURTHER OUT...WILL TAKE THE LESS PROGRESSIVE...MORE AMPLIFIED LOOK OF THE ECMWF. SHORT TERM...TONIGHT THROUGH TUESDAY... LATEST SURFACE ANALYSIS INDICATING WEAK LOW PRESSURE SW OF CHICAGO WITH BNDRY EXTENDING SOUTHWARD THRU EASTERN ILLINOIS. VERY MOIST AND UNSTABLE AIR MASS AHEAD OF BNDRY THIS AFTN WITH SB CAPES IN THE 1500-2000 J/KG RANGE. SCATTERED CONVECTION CONTINUES FROM MATTOON AND SE OF EFFINGHAM...NE TO PARIS. FURTHER WEST...SFC WINDS HAVE BECOME MORE WESTERLY WITH DEW POINTS MIXING DOWN INTO THE UPPER 50S TO LOWER 60S. NEXT SHORTWAVE/SPEED MAX SEEN ON WATER VAPOR LOOP FROM ACRS EASTERN KS AND OK WITH CONVECTION ONGOING TO ITS EAST EARLY THIS AFTERNOON AND AS THAT FEATURE PUSHES INTO THE MIDWEST...EXPECT FURTHER DEVELOPMENT TO OCCUR OVER MAINLY THE SOUTHERN HALF OF THE FCST AREA OVERNIGHT WITH FAVORABLE UPPER DIFLUENCE ASSOCIATED WITH RIGHT ENTRANCE REGION OF 300 MB JET. PWAT VALUES IN THE 1.00-1.25 INCH RANGE ACROSS THE SOUTHERN HALF OF THE FCST AREA SO BEST BET FOR HEAVY RAINS WILL BE ASSOCIATED ALONG AND SOUTH OF COLD FRONT OVERNIGHT. CHANCES FOR SHOWERS WILL DECREASE DURING THE DAY IN THE FAR SOUTHEAST AS THE FRONTAL BOUNDARY SHIFTS FURTHER AWAY FROM THE STATE...WHILE FURTHER NORTH...A SECONDARY SHORTWAVE DROPS SE INTO THE LAKES BRINGING MAINLY AFTERNOON SHOWER CHANCES TO THE REMAINDER OF THE FCST AREA. SHOWER CHANCES FROM THE NRN STREAM SHORTWAVE SHOULD DIMINISH BY MIDNIGHT SUNDAY MORNING...HOWEVER...ANOTHER VERY COOL AIR MASS FOR MAY WILL BE SETTLING INTO THE REGION FOR THE REST OF THE WEEKEND WITH 850 TEMPS FCST TO DROP TO OR JUST BELOW ZERO BY SUNDAY. HIGH PRESSURE WILL DOMINATE THE WEATHER LATE SUNDAY INTO EARLY TUESDAY WITH COOL BUT DRY CONDITIONS ACROSS CNTRL AND SE IL. LONG TERM...TUESDAY THROUGH FRIDAY... UPPER TROF ACRS THE LAKES REGION WHICH WILL BRING OUR COOL DOWN THIS WEEKEND...SHOULD BEGIN TO SLOWLY LIFT ACRS EASTERN CANADA AS RIDGING TAKES HOLD ACRS THE MIDWEST EARLY NEXT WEEK. NEXT SHORTWAVE FCST TO DROP INTO THE LAKES ON TUESDAY WITH WARM ADVECTION PATTERN PRODUCING SCT CONVECTION ACRS THE NRN PLAINS AND LAKES REGION LATE TUESDAY AND AFFECTION OUR AREA TUESDAY NIGHT THRU WEDNESDAY NIGHT. NEW MODEL RUNS SUGGEST A SLOWER MORE AMPLIFIED UPPER WAVE AND ASSOCIATED SFC SYSTEM MIDWEEK WHICH MAY KEEP THE SHOWER THREAT GOING A BIT LONGER IN PARTS OF CNTRL OR SE IL INTO THU. FOR NOW...WILL INCLUDE SLIGHT CHANCE IN GRIDS FOR THU. && .ILX WATCHES/WARNINGS/ADVISORIES... IL...NONE. && SMITH
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1030 AM CDT FRI MAY 13 2005 ILZ027>031-036>038-040>057-061>063-066>068-071>073-141100- CASS-CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND- DE WITT-DOUGLAS-EDGAR-EFFINGHAM-FULTON-JASPER-KNOX-LAWRENCE-LOGAN- MACON-MARSHALL-MASON-MCLEAN-MENARD-MORGAN-MOULTRIE-PEORIA-PIATT- RICHLAND-SANGAMON-SCHUYLER-SCOTT-SHELBY-STARK-TAZEWELL-VERMILION- WOODFORD- INCLUDING THE CITIES OF...BLOOMINGTON...CHAMPAIGN...DANVILLE... DECATUR...EFFINGHAM...FLORA...GALESBURG...HAVANA...JACKSONVILLE... LAWRENCEVILLE...LINCOLN...MATTOON...PEORIA...SHELBYVILLE... SPRINGFIELD AND TAYLORVILLE 1030 AM CDT FRI MAY 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT... THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS CENTRAL AND SOUTHEAST ILLINOIS THIS AFTERNOON AND EVENING. THE PRIMARY SEVERE WEATHER THREAT WILL BE LARGE HAIL AND DAMAGING WINDS FROM 3 PM THROUGH MIDNIGHT...ESPECIALLY EAST OF THE ILLINOIS RIVER. VERY HEAVY RAINFALL AND FREQUENT LIGHTNING WILL ALSO BE LIKELY FROM THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... ANOTHER STORM SYSTEM WILL BRING A CHANCE OF THUNDERSTORMS TO THE AREA TUESDAY NIGHT THROUGH WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT: HTTP://WWW.WEATHER.GOV/LINCOLN. THIS ADDRESS IS ALL IN LOWER CASE. KH
The Indianapolis radar (KIND), 123 km away, was scanning. The volume nearest the first event began at 22:39 UTC.
6 thunderstorm wind, 5 hail. Local standard time, as filed.
Trees and power lines blown down.
A greenhouse, 2 barns and a metal tool shed were destroyed. Numerous trees and power lines blown down.
Trees and power lines blown down.
A few large tree limbs blown down.
A few trees blown down.
A few trees and power lines blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2005Every state in 2005This day in weather historyWarnings in Illinois, May 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5446771, 5446772, 5446773, 5446774, 5446775, 5445864, 5445865, 5445866, 5445867, 5445868, 5445869.